Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 266, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 21, 2007, 1:34 PM EDT for Giles County, Montgomery County, Pulaski County, Virginia. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2007, 1:34 PM EDT (17:34 UTC)
- Expired
- Aug 21, 2007, 2:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
Counties Giles County, VA, Montgomery County, VA, Pulaski County, VA
The radar
The Roanoke radar (KFCX), 32 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 1:49 PM EDT | TSTM WND GST 60 | 7 Nw Radford, VA | |
| Aug 21, 1:56 PM EDT | TSTM WND DMG | Pearisburg, VA | TREES DOWN IN PEARISBURG |
| Aug 21, 2:00 PM EDT | TSTM WND DMG | Blacksburg, VA | TREES DOWN N. MAIN ST. |
| Aug 21, 2:08 PM EDT | TSTM WND DMG | Blacksburg, VA | TREES AND POWER LINES DOWN ON ROUTE 460 |
| Aug 21, 2:20 PM EDT | TSTM WND DMG | Blacksburg, VA | LARGE TREE DOWN ON HARDING AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 211734
SVRRNK
VAC071-121-155-211830-
/O.NEW.KRNK.SV.W.0266.070821T1734Z-070821T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
134 PM EDT TUE AUG 21 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
NORTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN GILES COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 230 PM EDT
* AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR POPLAR HILL...AND MOVING
EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
POPLAR HILL...
PARROTT...
MC COY...
PRICES FORK...
MERRIMAC...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3715 8029 3717 8083 3733 8083 3733 8043
3732 8042 3733 8041 3733 8029
TIME...MOT...LOC 1734Z 276DEG 31KT 3723 8071
$$
SK3 follow-up statements
000
WWUS51 KRNK 211756
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
156 PM EDT TUE AUG 21 2007
VAC071-121-155-211830-
/O.CON.KRNK.SV.W.0266.000000T0000Z-070821T1830Z/
PULASKI VA-MONTGOMERY VA-GILES VA-
156 PM EDT TUE AUG 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHEASTERN GILES...NORTHERN MONTGOMERY AND NORTHEASTERN PULASKI
COUNTIES...
AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 TO 70 MPH. THIS STORM WAS LOCATED NEAR
BLACKSBURG...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MERRIMAC AND BLACKSBURG.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3733 8029 3725 8030 3715 8029 3718 8071
3733 8070 3733 8043 3732 8042 3733 8041
TIME...MOT...LOC 1756Z 275DEG 34KT 3724 8044
$$
SK000
WWUS51 KRNK 211816
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
214 PM EDT TUE AUG 21 2007
VAC071-211824-
/O.CAN.KRNK.SV.W.0266.000000T0000Z-070821T1830Z/
GILES VA-
214 PM EDT TUE AUG 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GILES COUNTY IS
CANCELLED...
LAT...LON 3733 8030 3718 8030 3717 8028 3715 8030
3716 8049 3717 8050 3717 8062 3718 8070
3728 8049 3733 8041
TIME...MOT...LOC 1814Z 275DEG 34KT 3722 8023
$$
VAC121-155-211830-
/O.CON.KRNK.SV.W.0266.000000T0000Z-070821T1830Z/
PULASKI VA-MONTGOMERY VA-
214 PM EDT TUE AUG 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHERN MONTGOMERY AND PULASKI COUNTIES...
AROUND 2PM PM EDT...SEVERAL REPORTS OF WIND DAMAGE WERE REPORTED IN
THE PEMBROKE AND BLACKSBURG AREAS. THIS SEVERE THUNDERSTORM IS STILL
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 9 MILES EAST OF BLACKSBURG...OR ABOUT NEAR
SHAWSVILLE...MOVING EAST AT 35 MPH. ANOTHER STRONG STORM CAPABLE OF
WIND DAMAGE WAS JUST WEST OF DUBLIN MOVING EAST AT 35 MPH AS WELL.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3733 8030 3718 8030 3717 8028 3715 8030
3716 8049 3717 8050 3717 8062 3718 8070
3728 8049 3733 8041
TIME...MOT...LOC 1814Z 275DEG 34KT 3722 8023
$$
SK000
WWUS51 KRNK 211831
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT TUE AUG 21 2007
VAC121-155-211840-
/O.EXP.KRNK.SV.W.0266.000000T0000Z-070821T1830Z/
PULASKI VA-MONTGOMERY VA-
230 PM EDT TUE AUG 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY AND
NORTHEASTERN PULASKI COUNTIES EXPIRES AT 230 PM EDT...
HOWEVER...A NEW SEVERE THUNDERSTORM WARNING IS CURRENTLY IN EFFECT
FOR SOUTHERN PULASKI COUNTY UNTIL 3:30 PM EDT.
LAT...LON 3733 8030 3718 8030 3717 8028 3715 8030
3716 8049 3717 8050 3717 8062 3718 8070
3728 8049 3733 8041
TIME...MOT...LOC 1816Z 275DEG 34KT 4743 4676
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:26 AM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 21, 10:26 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1026 AM EDT TUE AUG 21 2007 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL CONTINUE TO MEANDER ACROSS PARTS OF THE AREA THROUGH MID WEEK BEFORE DISSIPATING. STRONG HIGH PRESSURE SHOULD BUILD BACK IN FROM THE SOUTHWEST BY WEEKS END KEEPING HOT AND HUMID WEATHER GOING INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... THE WEDGE SLID FATHER DOWN THE EAST COAST OVERNIGHT...BUT IS SHALLOWER THAN YDAYS AND IS BURNING OFF QUICKER. HAVE ADJUSTED TEMPS UP A BIT THIS AFTERNOON. DRY GROUND WILL ALSO ALLOW TEMPS TO JUMP QUICKLY WITH FULL SUN. IMPRESSIVE WAVE OF SHOWERS AND STORMS (LEFTOVERS FROM ERIN) CURRENTLY MOVING EAST THRU CENTRAL KY. ALTHOUGH MIXING MAY DISRUPT INFLOW INTO THE SYSTEM AND WEAKEN IT DURING THE DAY...UPPER SUPPORT FOR THE WAVE WILL LIKELY TRIGGER SCTD CONVECTION INTO OUR WESTERN COUNTIES EARLY THIS AFTN AND SPREAD THEM EAST THRU THE AFTERNOON. DRIER AIR OVER THE SOUTHSIDE VA AND NORTH-CENTRAL NC WILL LIMIT CONVECTION THERE. BUMPED UP POPS OVER THE NORTH AND WEST FOR THE AFTN. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... SHORT WAVE MOVING OVER NORTH CAROLINA WILL ALLOW THE WEDGE TO SINK BACK INTO THE REGION. THIS SHOULD BRING BACK A LOW DECK TO AREAS EAST OF THE BLUE RIDGE. GOING INTO WEDNESDAY...NAM IS HANGING ON TO THE DIRTY WEDGE A LITTLE LONGER THAN THE GFS...WHICH IS CAUSING THE MET TO BE ABOUT 5F TO 10F COOLER THAN THE MAV. GFS IS SHOWING A NORTHEASTERLY WIND WHICH WOULD SUGGESTION NAM IS NOT THAT MUCH OF AN OUTLIER. WITH SOME QUESTIONS TO WHO IS RIGHT...I LOWERED EASTERN TEMPS BELOW MAV BUT STILL KEEP THEM WARM. SOUTHEAST WV AND EXTREME SW VA WILL REMAIN UNINFLUENCED BY THE WEDGE AND CLOUDS...THEREFORE TEMPERATURES WILL WARM ABOVE NORMAL. ALSO IN THE AREA...BOUNDARY AND AFTERNOON HEATING SHOULD IGNITE A FEW THUNDERSTORMS AS FLOW BRIEFLY BACKS TO THE SOUTHWEST DURING THE AFTERNOON. FLOW ALOFT BECOMES NORTHEASTERLY WEDNESDAY NIGHT AND SHOWERS WILL DISSIPATE WITH LOSE OF HEATING. THURSDAY...EVEN MORE OF A DIFFERENCE WITH THE MODELS AND THE WEDGE. NAM IS HOLDING STRONG WITH THE WEDGE WHICH HAS TEMPERATURES 10F-15F COOLER THAN GFS. WITH THE UPPER LEVEL RIDGE REGAINING CONTROL OF THE REGIONS WEATHER...WILL NOT CHANGE MUCH TO THURSDAY GRIDS AND KEEPING TEMPERATURES WARM AND NEAR MAV. && .LONG TERM /THURSDAY THROUGH MONDAY/... SAME STORY DIFFERENT DAY. GFS WARMS 850 MB TO 22-23C ON FRIDAY WHICH WOULD LIKELY PRODUCE THE WARMEST DAY OF THE WEEK. GUIDANCE HAS MID-90S EVEN IN THE NRV AND NEAR 90 GREENBRIER VALLEY. COULD DEFINITELY BE THREATENING RECORDS HIGHS AGAIN...WITH DEPARTURES FROM CLIMO APPROACHING PLUS 10 TO 15 DEGREES. THROUGH MOST OF THE LATE WEEK AND INTO THE WEEKEND NO REAL FRONTAL BOUNDARIES TO SPEAK OF OTHER THAN WHAT OUTFLOWS MAY DEVELOP FROM ANY THUNDERSTORMS. WITH SURFACE DEWPOINTS IN THE 60S AND LOW 70S THERE WILL BE PLENTY OF LOW-LEVEL MOISTURE BUT NOT MUCH IN THE WAY OF UPPER LEVEL SUPPORT. THE SOUTHEASTERN U.S. RIDGE REMAINS DOMINANT IN THE EXTENDED ALTHOUGH HEIGHTS RISE OFF THE SOUTHEAST COAST BY MONDAY AS SOME NORTHERN STREAM ENERGY TRIES TO FLATTEN OUT THE RIDGE BY EARLY NEXT WEEK. THE SURFACE REFLECTION IS A FRONTAL PASSAGE BY MONDAY WHICH MAY HELP DROP 850 TEMPS BACK INTO THE UPPER TEENS AND SURFACE TEMPERATURES CLOSER TO NORMAL BUT STILL LIKELY A FEW DEGREES ABOVE. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... DIRTY WEDGE WITH NORTHEASTERLY FLOW WILL KEEP IFR CEILINGS AND MVFR VISIBILITIES EAST OF THE BLUE RIDGE THROUGH THE MORNING. WITH WESTERLY FLOW ALOFT...THIS LOW DECK WILL ERODE FROM WEST TO EAST WITH LYH BECOMING THE LAST TO BREAK OUT. VFR CONDITIONS SHOULD RETURN TO ALL SITES BY 16Z TUESDAY. THERE IS A CHANCE FOR AFTERNOON CONVECTION WITH THE BEST FOCUS NORTH OF LWB-HSP. RAIN CHANCES DECREASE TONIGHT WITH MVFR FOG FORMING ACROSS THE AREA. LOW CLOUD DECK MAY RE-ENTER THE EAST ONCE AGAIN TONIGHT. FOR THE REMAINDER OF THE WEEK...SUMMER TIME PULSE CONVECTION IS POSSIBLE EACH AFTERNOON AND EVENING. && .CLIMATE... ROANOKE...BLUEFIELD...AND BLACKSBURG ALREADY AHEAD OF A PACE TO BREAK MONTHLY AVERAGE AUGUST HEAT RECORDS LOOKING AT DATA THROUGH AUGUST 20. ROANOKE OVER 2 DEGREES AHEAD OF THE PREVIOUS RECORD PACE FOR THE FIRST 20 DAYS BACK IN THE DROUGHT YEAR OF 1988. THE NEXT 7 DAYS WILL DO NOTHING BUT PAD THOSE NUMBERS. DANVILLE ON PACE FOR 2ND HIGHEST...WHILE LYNCHBURG WITH A LONGER PERIOD OF RECORD AND SOMEWHAT LESS EXTREME HEAT IS NOT IN THE TOP 10 YET. RAINFALL NUMBERS ARE NOT MUCH BETTER AND SEVERAL STATIONS COULD STILL SET ALL-TIME DRIEST AUGUST...BLACKSBURG HAS ONLY 0.12 INCHES THIS MONTH. WITH THE HEAT/DRY COMBINATION THE DROUGHT CONDITIONS ARE LIKELY TO WORSEN ACROSS THE AREA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...JS/RCS SHORT TERM...RCS LONG TERM...PC AVIATION...RCS CLIMATE...
Hazardous weather outlook, Aug 21, 1:27 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 127 PM EDT TUE AUG 21 2007 NCZ001-002-018-VAZ007-009>020-022>024-032>035-045>047-059-WVZ042>045- 221730- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-CAMPBELL- APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER- 127 PM EDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON COULD YIELD DAMAGING WINDS IN A FEW AREAS. ISOLATED LARGE HAIL IS ALSO POSSIBLE BUT THE MAIN THREAT WILL BE SEVERE STRAIGHT-LINE WINDS THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ043-044-058-221730- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA- HALIFAX- 127 PM EDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN INCREASED FIRE DANGER ACROSS NORTH CAROLINA AND SOUTHERN VIRGINIA THIS AFTERNOON AND EVENING. THE COMBINATION OF HOT TEMPERATURES AND DRY CONDITIONS WILL RESULT IN AN ELEVATED FIRE DANGER THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 12:11 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1211 PM EDT TUE AUG 21 2007 NCZ001>006-018>020-VAZ032-033-043-044-058-212200- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...STUART... ROCKY MOUNT...MARTINSVILLE...DANVILLE...SOUTH BOSTON 1211 PM EDT TUE AUG 21 2007 ...INCREASED FIRE DANGER ACROSS NORTH CAROLINA AND SOUTHERN VIRGINIA THIS AFTERNOON AND EVENING... THE COMBINATION OF HOT TEMPERATURES AND DRY CONDITIONS WILL RESULT IN AN ELEVATED FIRE DANGER THIS AFTERNOON AND EVENING. LACK OF RAINFALL HAS RESULTED IN VERY DRY CONDITIONS ACROSS THE AREA WHICH HAS DRIED OUT GRASS AND LEAVES...NATURAL MATERIAL THAT IS VERY RECEPTIVE TO WILDFIRE. TEMPERATURES ACROSS THE PIEDMONT OF NORTH CAROLINA AND INTO EXTREME SOUTHERN VIRGINIA WILL APPROACH THE CENTURY MARK THIS AFTERNOON. THIS COMBINED WITH AN AFTERNOON MINIMUM HUMIDITY OF CLOSE TO 30 PERCENT...AND WIND GUSTS NEAR 20 MILES AN HOUR... WILL MAKE FIRE FIGHTING EFFORTS DIFFICULT IF A BRUSH FIRE OCCURS. FIRE CAN SPREAD RAPIDLY UNDER THESE WEATHER CONDITIONS. FOR YOUR SAFETY...AND THE SAFETY OF OTHERS...PLEASE REFRAIN FROM BURNING DURING THE PEAK HEATING OF THE AFTERNOON. REPORT ANY OCCURRENCE OF WILDFIRE TO YOUR LOCAL FIRE DEPARTMENT. 11
Special weather statement, Aug 21, 1:19 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 119 PM EDT TUE AUG 21 2007 VAZ007-009>015-018-019-WVZ042-044-045-211815- GRAYSON VA-SMYTH VA-WYTHE VA-BLAND VA-TAZEWELL VA-MONTGOMERY VA- GILES VA-CRAIG VA-MERCER WV-MONROE WV-GREENBRIER WV-PULASKI VA- ALLEGHANY VA- 119 PM EDT TUE AUG 21 2007 AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF WHITE SULPHUR SPRINGS TO ABINGDON...MOVING EAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...MONROE AT 130 PM EDT...WHITETOP...AND CLEAR FORK AT 145 PM EDT...MOUNT ROGERS SUMMIT...GRAYSON HIGHLANDS STATE PARK AND PEARISBURG AT 200 PM EDT...COVINGTON...NEW CASTLE AND WYTHVILLE AT 230 PM EDT... WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. A HEAVY DOWNPOUR OF RAIN ALONG WITH CLOUD TO GROUND LIGHTNING IS ALSO LIKELY. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. PEM
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:59 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Wythe | 61 min |
| Aug 21, 2:22 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 23 min |
| Aug 21, 2:27 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 63 min |
| Aug 21, 2:29 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Pulaski | 61 min |
| Aug 21, 2:51 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 54 min |
| Aug 21, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 54 min |
| Aug 21, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 56 min |
| Aug 21, 3:26 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, City of Lynchburg | 49 min |
| Aug 21, 3:36 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 54 min |
| Aug 21, 3:48 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox | 57 min |
| Aug 21, 4:03 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 72 min |
| Aug 21, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte | 60 min |
| Aug 21, 5:10 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 50 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.